Alert archive / Texas / Tornado Warnings in 2025
Tornado Warning 25, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at May 28, 2025, 8:19 PM CDT for Lipscomb County, Texas. It was in force for 26 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2025, 8:19 PM CDT (01:19 UTC)
- Expired
- May 28, 2025, 8:45 PM CDT
- In force
- 26 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
County Lipscomb County, TX
The radar
The Dodge City radar (KDDC), 155 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 8:24 PM CDT | HAIL 2 | 2 W Darrouzett, TX | |
| May 28, 8:25 PM CDT | HAIL 2 | Darrouzett, TX | |
| May 28, 8:30 PM CDT | HAIL 1.25 | Darrouzett, TX | |
| May 28, 8:32 PM CDT | HAIL 1.75 | 4 Se Darrouzett, TX | Report from mPING: Golf Ball (1.75 in.). |
| May 28, 8:36 PM CDT | HAIL 2.75 | 2 W Follett, TX | Baseball size hail fell west of Follett. Video of a storm spotter shows broken windshield. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 2:15 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 524 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 474 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.4
The text
As transmitted.
533
WFUS54 KAMA 290119
TORAMA
TXC295-290145-
/O.NEW.KAMA.TO.W.0025.250529T0119Z-250529T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Amarillo TX
819 PM CDT Wed May 28 2025
The National Weather Service in Amarillo has issued a
* Tornado Warning for...
Northeastern Lipscomb County in the Panhandle of Texas...
* Until 845 PM CDT.
* At 819 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles northwest of Darrouzett, or 21 miles south of
Beaver, moving southeast at 30 mph.
HAZARD...Tornado and hail up to two inches in diameter.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Follett and Darrouzett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3623 10029 3648 10043 3650 10040 3650 10025
3638 10003
TIME...MOT...LOC 0119Z 320DEG 24KT 3652 10042
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
COR1 follow-up statement
722
WWUS54 KAMA 290140
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
840 PM CDT Wed May 28 2025
TXC295-290149-
/O.EXP.KAMA.TO.W.0025.000000T0000Z-250529T0145Z/
Lipscomb TX-
840 PM CDT Wed May 28 2025
...THE TORNADO WARNING FOR NORTHEASTERN LIPSCOMB COUNTY WILL EXPIRE
AT 845 PM CDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A Tornado Watch remains in effect until 1000 PM CDT for the Panhandle
of Oklahoma...and the Panhandle of Texas.
&&
LAT...LON 3623 10029 3648 10043 3650 10040 3650 10025
3638 10003
TIME...MOT...LOC 0139Z 320DEG 24KT 3642 10031
$$
CORWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at May 28, 7:16 PM CDT, 1 hour 3 minutes earlier. Its key messages:
- Issued at 144 PM CDT Wed May 28 2025
- Strong to severe storms are expected in at least the northeast half of the Panhandles this afternoon-evening, with all hazards of severe weather possible.
- Environment will be favorable for quick spin up tornados within lines of storms that may be hard to detect due to range from radar.
- Lower chances for storms Thu-Sun, but then a more active pattern resumes next work week with better daily thunderstorm chances.
Area forecast discussion, May 28, 7:16 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 716 PM CDT Wed May 28 2025 ...New UPDATE... .UPDATE... Issued at 714 PM CDT Wed May 28 2025 Severe thunderstorms continue to move east/southeast across the northern Panhandles early this evening. The storms are capable of producing large hail, damaging winds, and a tornado or two are still possible. Storms have produced wind gusts up to 60 to 65 mph and hail up to golf ball size across Beaver county. We have expanded the Tornado Watch to include the northeastern Texas Panhandle due to the potential for severe storms to reach that area through 10 PM this evening. Muscha && .KEY MESSAGES... Issued at 144 PM CDT Wed May 28 2025 - Strong to severe storms are expected in at least the northeast half of the Panhandles this afternoon-evening, with all hazards of severe weather possible. - Environment will be favorable for quick spin up tornados within lines of storms that may be hard to detect due to range from radar. - Lower chances for storms Thu-Sun, but then a more active pattern resumes next work week with better daily thunderstorm chances. && .SHORT TERM ... (This evening through Thursday night) Issued at 144 PM CDT Wed May 28 2025 Bottom line: A weather system will cause thunderstorms this afternoon and evening with possible MCS formation this evening that can cause tornados, large hail, damaging winds, and flooding rains. A weather system is slowly moving south across the southern plains today bringing another round of active weather for the panhandles. The southward movement of the weather system will drag a little jet energy into the area. This will be coupled with a building of a ridge to the SW which will push a different piece of jet energy into the area. The combination of these features will provide the upper level diffluence and exhaustion for todays active weather. Ahead of the weather system clearing conditions will allow for daytime heating leading to increasingly unstable conditions. This will lead to 1500 to 3000 J/kg cape developing across the panhandles this afternoon to evening. Further the weather system will draw up copious amounts of low level Gulf moisture across the panhandles. All these features will lead to the development of rain showers and thunderstorms in the panhandles this afternoon and evening. These thunderstorms during the early to mid afternoon hours favor a more discrete storm form to supercells. However the dynamics during this time are still increasing so the chances for severe weather is less during this time. As the afternoon progresses and more so during the evening around 6pm the dynamics ramp up across the panhandles with increasing shear and helicity. The environment during this time will shift that thunderstorms will favor the formation of lines. This may cumulative with the formation of a squall line to full fledged meso- convective system (MCS) that passes NW to SE across the panhandles. During the evening a low level jet sets up that will increase low level helicity to over 400 and 0-3 km shear of 30 to 40kt ahead of MCS. This will support an increasingly favorable environment for the formation of tornados as the evening drags on. Given the linear nature of convection this tornados may favor quick spin up of QLCS while still allowing for book end vortices and LEWPs that can produce stronger longer lasting tornados. With such unstable conditions updrafts today will be capable of supporting large hail which will be capable of reaching or even surpassing 2 inches in size. Also the linear nature of the storms is indicative that they will be able to cause strong gusts fronts with damaging winds. With ample gulf moisture fueling this event the PW within the lines of storms can reach or even exceed 1.25 inches, especially in the NW portions of the panhandles. This much available water will allow the storms to produce heavy rainfall that can either lead directly to flash flooding from intense rainfall or flooding from excessive rainfall over already wet ground. This activity will persist through the evening and into overnight hours until the MCS departs to the SE in OK proper and N Texas. Following the passage of the thunderstorms a cold front passes across the panhandles during the overnight hours. The passage of the cold front will lead to the formation of a low level cloud deck across the panhandles. This deck will persist through much of Thursday morning and even into the early Thursday afternoon which will help to limit some daytime heating. Still the weather system will be present over the southern plains still creating unstable conditions. This will allow for a low chance of afternoon and evening rain showers and thunderstorms to form. Currently the post frontal environment of Thursday is not favorable for the formation of strong to severe storms but these cannot be fully ruled out. Thursday will also be much cooler compared to today with a 10 to 15 degree drop in the temperatures. SH && .LONG TERM ... (Friday through next Tuesday) Issued at 144 PM CDT Wed May 28 2025 The wet weather pattern is increasingly likely to remain across the panhandles for the weekend and into next week. The large scale pattern for the weekend still favors a broad NW flow to weak ridging across the southern plains. This will allow for moisture to remain across the panhandles and for the passage of weather systems. As such there will be a chance for rain showers and thunderstorms each day through the weekend into next week. There is already hints that the dry line may make it return to the panhandles by mid next week which can act as a further focus of rain showers and thunderstorms. SH && .AVIATION... (00Z TAFS) Issued at 458 PM CDT Wed May 28 2025 A weather continues to impact the panhandles this afternoon and evening causing bands of rain showers and thunderstorms. Current activity is in the northern panhandles which will then move NW to SE over the panhandles impacting all terminals. The storms will bring degrading conditions of MVFR to even IFR both through low cloud bases and reduction in visibility due to rainfall. Some of the storms may become strong to severe producing damaging wind gusts, large hail, and even tornados. The lines of storms may be long making it difficult to fly around them even if you dont plan on landing at any panhandle terminal. Once the lines of rain showers and thunderstorms pass a low level cloud deck will have a high chance of settling across the panhandles with continued MVFR to IFR conditions. This cloud deck will then persist through the rest of the morning hours and even into the early afternoon before lifting and breaking out. There is then a low chance for rain showers and thunderstorms of which the chances are not high enough to reflect in the current TAFs. && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 53 69 52 77 / 50 10 30 10 Beaver OK 50 69 49 79 / 90 10 10 0 Boise City OK 47 66 48 82 / 60 20 20 10 Borger TX 56 71 54 81 / 60 10 20 10 Boys Ranch TX 54 70 52 81 / 60 10 30 10 Canyon TX 54 69 52 77 / 40 10 30 10 Clarendon TX 56 69 53 74 / 50 10 20 10 Dalhart TX 49 67 49 80 / 70 10 20 10 Guymon OK 49 68 48 80 / 80 10 20 10 Hereford TX 54 72 53 79 / 30 10 40 10 Lipscomb TX 53 69 50 78 / 80 10 10 0 Pampa TX 54 68 52 77 / 60 10 20 10 Shamrock TX 56 69 52 76 / 60 10 20 10 Wellington TX 58 71 54 76 / 50 20 20 10 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...None. OK...None. && SHORT TERM...98 LONG TERM....98 AVIATION...98
Hazardous weather outlook, May 28, 1:53 PM CDT, 6 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 153 PM CDT Wed May 28 2025 OKZ001>003-TXZ001>020-317-290700- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 153 PM CDT Wed May 28 2025 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Strong to severe thunderstorms are expected to form in the Panhandles this afternoon and evening. Large hail, damaging winds, heavy rainfall, and a tornado may occur with these storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms will be possible each day Thursday through Tuesday. The probability for widespread severe thunderstorms is low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested for the later afternoon and evening.
In the hours before
Special weather statement, May 28, 7:27 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Amarillo TX
727 PM CDT Wed May 28 2025
TXZ002-003-007-290100-
Sherman TX-Hansford TX-Moore TX-
727 PM CDT Wed May 28 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN HANSFORD...
SOUTHEASTERN SHERMAN AND NORTHEASTERN MOORE COUNTIES THROUGH 800 PM
CDT...
At 727 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles northwest of Gruver to 5 miles
northeast of Cactus. Movement was southeast at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Gruver and Sunray.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for the Panhandle
of Texas.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
the Panhandle of Texas.
&&
LAT...LON 3641 10164 3627 10133 3588 10185 3610 10200
TIME...MOT...LOC 0027Z 321DEG 15KT 3636 10162 3610 10193
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
CORLocal storm report, May 28, 7:48 PM CDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
748 PM CDT Wed May 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM Hail 6 NW Elmwood 36.69N 100.58W
05/28/2025 E1.00 Inch Beaver OK Public
&&Local storm report, May 28, 7:56 PM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
756 PM CDT Wed May 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM Tstm Wnd Gst 8 W Slapout 36.60N 100.26W
05/28/2025 M61 MPH Beaver OK Mesonet
&&
BRMLocal storm report, May 28, 7:57 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
757 PM CDT Wed May 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM Hail 2 N Elmwood 36.65N 100.52W
05/28/2025 E1.75 Inch Beaver OK Emergency Mngr
&&
JCLocal storm report, May 28, 8:00 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
800 PM CDT Wed May 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM Hail 6 N Elmwood 36.71N 100.52W
05/28/2025 E1.50 Inch Beaver OK Emergency Mngr
&&
JCLocal storm report, May 28, 8:03 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
803 PM CDT Wed May 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM Tstm Wnd Gst 8 W Slapout 36.60N 100.26W
05/28/2025 M87 MPH Beaver OK Mesonet
Corrects previous tstm wnd gst report from 8
W Slapout. Winds gust of 61 mph continued
through 7:40 PM.
&&
BRMThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:00 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 60 min |
| May 28, 7:27 PM CDT | Special Weather Statement | AMA | Hansford | 33 min |
| May 28, 7:54 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 66 min |
| May 28, 8:00 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Ochiltree, Roberts | 60 min |
| May 28, 8:17 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 58 min |
| May 28, 8:34 PM CDT | Special Weather Statement | AMA | Deaf Smith | 26 min |
| May 28, 8:53 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hemphill, Hutchinson, Lipscomb, Ochiltree and 1 more | 82 min |
| May 28, 8:57 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 63 min |
| May 28, 9:04 PM CDT | Special Weather Statement | AMA | Randall | 26 min |
| May 28, 9:17 PM CDT | Special Weather Statement | AMA | Moore | 28 min |
| May 28, 9:39 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 66 min |
| May 28, 9:54 PM CDT | Special Weather Statement | AMA | Carson, Hutchinson | 36 min |
| May 28, 10:03 PM CDT | Special Weather Statement | AMA | Hemphill | 27 min |
| May 28, 10:15 PM CDT | Special Weather Statement | AMA | Hansford, Hutchinson, Moore, Ochiltree | 30 min |
| May 28, 10:21 PM CDT | Special Weather Statement | AMA | Randall | 24 min |
| May 28, 10:48 PM CDT | Special Weather Statement | AMA | Hutchinson, Ochiltree | 27 min |
| May 28, 11:15 PM CDT | Special Weather Statement | AMA | Hutchinson, Roberts | 30 min |
| May 28, 11:43 PM CDT | Special Weather Statement | AMA | Hemphill, Roberts | 32 min |
| May 29, 12:08 AM CDT | Severe Thunderstorm Warning | AMA | Gray, Hemphill, Roberts, Wheeler | 52 min |
| May 29, 12:22 AM CDT | Special Weather Statement | AMA | Hemphill | 23 min |
| May 29, 12:48 AM CDT | Special Weather Statement | AMA | Wheeler | 42 min |
Nearby
Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.